ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION MAX ANALYZER GEL; ORTHO VISION MAX ID-MTS ANALYZER
Back to Search Results |
| Model Number |
6904577 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If the user exercises the assign to position feature and physically places a different sample in the assigned position, a test result will be mis-associated with the identifier that was manually assigned.This misidentification may be prevented if the patient/donor sample is physically placed in a rack position that is matched to what the software initially displays when using the ¿assign to position¿ feature.The vision software nor any result reports display the samples that have been tested using the assign to position feature.No patient harm has been reported related to this error.On (b)(6) 2022, a communication (cl2022-099) was sent to customers to remind them of the fact that when they use the manual assign to feature, the software reads the barcode scanned by the instrument barcode scanner but ignores it and uses the manual entry.(capa (b)(4) on (b)(6) 2022, technical bulletins have been posted to technical documents.Specifically, the section that calls out the following: ¿if the barcode can be read by the handheld barcode scanner, then the item needs to be scanned once and the system automatically validates the entry¿.Change request#: 57210 has been opened to make this change.(capa (b)(4).On (b)(6) 2022, the customer letter & technical bulletin (ref:(b)(4) were sent by us mail or e-communications.Capa (b)(4) is open to document the software change to ensure when a sample with a readable barcode is loaded using the manual to assign feature, the reading made by the on board laser scanner is compared against what was manually entered to ensure the sample is placed in the correct location.
Event or Problem Description
Mxp 32193161; ra600443 ortho clinical diagnostics received complaints in which customers obtained unexpected results on their ortho vision analyzer.Upon further investigation, ortho investigation confirmed that incorrect utilization of the ¿assign to position¿ feature by physically placing the sample(s) in a different location than was manually assigned which caused the mis identification of a sample.Once an identified sample has been manually assigned to a location on the analyzer srdr (sample reagent dilution rotor), this identifier is bound to the assigned position.Although the srdr camera does attempt to read the sample again: 1.If a barcode is not present or unable to be read, no barcode is read.2.If a different or wrong barcode happens to be present that does not match the manually assigned sample id in that spot, the vision software reads it but ignores the reading made by the laser scanner and uses the barcode manually assigned.The following scenarios apply: a.Physically placing the programmed sample into a different location on the analyzer than the position that was programmed and intended by the user b.Physically placing a sample other than the intended sample into programmed location on the analyzer.Assign to position is a feature used if a sample is missing a barcode or has an illegible barcode.Manually entering the sample id and assigning the sample to a position on the analyzer can be done by utilizing the handheld barcode scanner or entering the sample id manually via the onscreen or physical keyboard.Currently the ortho vision analyzer does not perform validation to a sample identifier that has been loaded using the assign to position feature, although the following statement is in the vision reference guide, ¿the barcode is then validated by the system¿.This statement may cause confusion.Note: the following danger warning can be found in the ortho vision self-service customer procedures guide* under loading samples without barcodes: ¿danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing.¿ ortho classified as a class ii fda does not consider this a recall or market withdrawal (mw).
Event or Problem Description
(b)(4) ortho clinical diagnostics received complaints in which customers obtained unexpected results on their ortho vision analyzer.Upon further investigation, ortho investigation confirmed that incorrect utilization of the ¿assign to position¿ feature by physically placing the sample(s) in a different location than was manually assigned which caused the mis identification of a sample.Once an identified sample has been manually assigned to a location on the analyzer srdr (sample reagent dilution rotor), this identifier is bound to the assigned position.Although the srdr camera does attempt to read the sample again: 1.If a barcode is not present or unable to be read, no barcode is read.2.If a different or wrong barcode happens to be present that does not match the manually assigned sample id in that spot, the vision software reads it but ignores the reading made by the laser scanner and uses the barcode manually assigned.The following scenarios apply: a.Physically placing the programmed sample into a different location on the analyzer than the position that was programmed and intended by the user b.Physically placing a sample other than the intended sample into programmed location on the analyzer.Assign to position is a feature used if a sample is missing a barcode or has an illegible barcode.Manually entering the sample id and assigning the sample to a position on the analyzer can be done by utilizing the handheld barcode scanner or entering the sample id manually via the onscreen or physical keyboard.Currently the ortho vision analyzer does not perform validation to a sample identifier that has been loaded using the assign to position feature, although the following statement is in the vision reference guide, ¿the barcode is then validated by the system¿.This statement may cause confusion.Note: the following danger warning can be found in the ortho vision self-service customer procedures guide* under loading samples without barcodes: ¿danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing.¿ ortho classified as a class ii fda does not consider this a recall or market withdrawal (mw).
Additional Manufacturer Narrative
Since the submission of the initial referenced mdr, ortho has released software modification 67 (mod 67) to resolve the issue with the ¿assign to position¿ feature.As communicated on 25jan2023, a customer letter (ref.(b)(4)) was sent by us mail or e-communications to customers indicating resolution with the installation of mod67.Within the mod summary section, resolution to product corrections, it states: ¿as communicated in the product correction notification ((b)(4)): while using the assign to position feature, the system would always use the barcode entered by the user.Now if the barcode can be scanned from the instrument and it is different than the barcode entered by the user, an error will be raised, and the order will not be processed.¿.